Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Apr, 1961, Volume 29, Issue 2

Behavioristic Foundations of Utility<186:BFOU>2.0.CO;2-T
p. 186-202

Patrick Suppes

The central focus of this article is a derivation of stochastic utility functions from the basic postulates of stimulus sampling learning theory. Generalizations of the results to multiple choice situations are discussed, as well as relations to the entropy of a set of alternatives and to Luce's choice axiom.

Log In To View Full Content